Hail, McDonald
- When
- May 22, 7:21 PM CST
- Where
- McDonald County, 8 mi SE of Pineville
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.517, -94.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 22, 5:51 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 651 PM CDT MON MAY 22 2006 .DISCUSSION... FORECAST HAS BEEN UPDATED TO REMOVE SVR WATCH 375. ISOLATED SVR RISK WILL CONTINUE FOR THE NEXT FEW HOURS...HOWEVER THIS WILL BE VERY LOCALIZED. WARM...MOIST...UNSTABLE AIRMASS REMAINS IN PLACE OVER THE REGION. PWS ARE IN THE 1.3 TO 1.5 INCH RANGE...SFC DEWPOINTS IN THE UPPER 60S...LIS ARE AROUND -4C AND SBCAPES ARE MAXIMIZED AROUND 3000 J/KG. WITH A RATHER WEAK WIND PROFILE ALOFT...VERY ISOLATED PULSE SEVERE STORMS WILL CONTINUE TO BE POSSIBLE. AS HAS BEEN THE CASE THE PAST FEW DAYS...WARM CLOUD DEPTHS REMAIN AROUND OR JUST ABOVE 3KM AND THESE SLOW MOVING STORMS WILL BE EFFICIENT RAIN PRODUCERS. THUS FLASH FLOOD THREAT WILL EXIST WHEREVER STORMS DEVELOP. RISK OF TS WILL CONTINUE INTO THIS EVENING...AND DISSIPATING BY MIDNIGHT. GAGAN && .PREV DISCUSSION... MESOSCALE CONVECTIVE VORTEX OVER SOUTHERN KANSAS CONTINUES TO MOVE EVER SO SLOWLY EASTWARD WITH AN ARC OF WHAT APPEARS TO BE ELEVATED CONVECTION (PER SPC MESOANALYSIS GRAPHICS) OCCURRING ALONG ITS LEADING EDGE. REMNANT SURFACE BOUNDARY STRETCHING FROM BOURBON COUNTY SE INTO LAWRENCE AND STONE COUNTY SHOWS UP QUITE NICELY IN AWS OBSERVATIONS WITH A SLIGHTLY MORE ENHANCED CUMULUS FIELD DEVELOPING ALONG THE CONVERGENCE AXIS. MOISTURE APPEARS TO BE POOLING A BIT JUST TO THE NORTH OF THIS CONVERGENCE AXIS WITH DEWPOINTS IN THE LOWER 70S LEADINGS TO MLCAPES OF NEARLY 3000 J/KG BASED OFF MODIFIED RUC POINT FORECAST SOUNDINGS. WHILE INSTABILITY IS PLENTIFUL SHEAR IS PITIFUL WITH WINDS AT OR BELOW 15KT FROM THE SURFACE TO 250MB. ANY STORMS THAT CAN DEVELOP ALONG THIS CONVERGENCE AXIS LATE THIS AFTERNOON INTO EARLY THIS EVENING MAY POSE A BRIEF LOCALIZED WIND/MARGINAL HAIL THREAT. CONVECTION WILL BY AND LARGE BEGIN TO DIMINISH AFTER SUNSET HOWEVER WITH SOME CONVECTION STILL PRESENT NEAR THE MCV OVER KS ITS POSSIBLE THAT THIS FEATURE MAY SUSTAIN ITSELF INTO THE NIGHT LEADING TO AT LEAST SOME SMALL CHANCES OF SHOWERS/ISO STORMS INTO TUESDAY MORNING AS IT TRANSLATES SLOWLY EASTWARD. ASSUMING THIS MCV MAINTAINS ITS IDENTITY OVERNIGHT INTO TUESDAY WE WILL END UP ON THE SUBSIDENT BACKSIDE OF THE VORT TUESDAY AFTERNOON WITH MORE SUNSHINE EXPECTED. AT LEAST MIXED SUNSHINE AND SOUTHERLY WINDS SHOULD ALLOW TEMPS TO WARM WELL INTO THE 80S AND HAVE TRENDED TEMPS A SMIDGE ABOVE THE WARMEST OBJECTIVE GUIDANCE FOR TUESDAY AFTERNOON. VIGOROUS NEGATIVE TILT TROUGH OVER SOUTHERN CALIFORNIA INTO ARIZONA WILL MOVE NORTHEASTWARD ACROSS THE ROCKIES TUESDAY AND INTO THE EASTERN PLAINS/MID MISSISSIPPI VALLEY REGION BY WEDNESDAY AFTERNOON. SURFACE FRONT IS PROGGED TO DROP INTO THE OZARKS WEDNESDAY AFTERNOON WITH FULL SUITE OF SHORT RANGE NUMERICAL GUIDANCE IN GOOD AGREEMENT ON TIMING AND PLACEMENT OF FRONTAL BOUNDARY. NAM/GFS/WRF ALSO ALL TIGHTEN THE HEIGHT GRADIENT TO THE SOUTH OF THE CLOSED LOW TO OUR NORTH AND LEAD TO FAIRLY MODEST MID LEVEL FLOW AND SOMEWHAT IMPRESSIVE DEEP LAYER SHEAR VALUES. ASSUMING NO CONVECTIVE DEBRIS LEFT OVER FROM ANY UNEXPECTED NOCTURNAL CONVECTION WEDNESDAY MORNING WE SHOULD BECOME QUITE UNSTABLE WEDNESDAY AFTERNOON. AT THIS DISTANCE SET UP APPEARS FAVORABLE FOR SEVERE WX WEDNESDAY AFTERNOON INTO WED NIGHT AND HAVE HIT THIS IN THE HWO A BIT. NAM/GFS BOTH BLAST THE FRONT SOUTH OF THE CWA BY THURSDAY MORNING...HOWEVER WRF HANGS THE FRONT UP OVER SOUTHERN MISSOURI AND WOULD SUGGEST A CONTINUED THREAT OF SHRA/TSRA OVER SOUTHERN MISSOURI INTO THURSDAY AFTERNOON. WILL NEED TO KEEP AN EYE ON THIS IN LATER RUNS BUT ONLY KEPT SOME SCHC POPS GOING JUST IN CASE THE WRF PANS OUT. IN THE EXTENDED UPPER RIDGE BUILDS INTO THE AREA AND SHOULD SET THE STAGE FOR MUCH ABOVE AVERAGE TEMPERATURES (POSSIBLY NEAR RECORD BREAKING) LATE IN THE WEEK INTO THE WEEKEND. CONVECTIVE CHANCES LOOK PRETTY LOW DURING THAT TIME FRAME AS WARM MID LEVEL TEMPS BENEATH THE UPPER RIDGE SHOULD KEEP CONVECTION GENERALLY SUPPRESSED. RIDGE MAY BEGIN TO BREAK DOWN BY EARLY NEXT WEEK BUT THAT IS TEETERING ON THE EDGE OF PREDICTABILITY THIS FAR IN ADVANCE SO ONLY NUDGED POPS A BIT ABOVE CLIMO AND TEMPS A BIT COOLER TOWARD CLIMO. IZZI && .AVIATION... FOR THE 00Z TAF PACKAGE...THE MAIN FORECAST CHALLENGE FOR THE NEXT FEW HOURS WILL BE ISOLATED SLOW MOVING TS OVER SW MO. CURRENTLY THIS ACTIVITY IS NESTLED BETWEEN THE SGF AND JLN TAF AERODROMES...HOWEVER ONE MAY ENCROACH TOWARDS EITHER SITE WITHIN THE NEXT 3 HRS. WILL CONTINUE TO MONITOR RADAR TRENDS AND AMEND IF A STORM APPEARS THAT IT WILL APPROACH. AFTER TS DIMINISHES BY MIDNIGHT...THE FORECAST CHALLENGE SHIFTS TO LIGHT FOG PRODUCTION. AS WAS THE CASE LAST NIGHT...WHEREVER RAIN FALLS...GROUND FOG WILL BE AN ISSUE. INSOFAR AS THE TAF SITES ARE CONCERNED...SGF WILL LIKELY OBSERVE MVFR VIS AFTER MIDNIGHT...PERSISTING THROUGH SUNRISE. VFR CONDITIONS ARE EXPECTED FOR TUESDAY. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT MON MAY 22 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
521 PM CDT MON MAY 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS...SOME MAY PRODUCE:
TORRENTIAL DOWNPOURS WHICH COULD LEAD TO LOCALIZED FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.
SMALL HAIL.
AND WIND GUSTS IN EXCESS OF 45 MPH.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL BE MOST NUMEROUS WEST OF AN OSCEOLA TO BRANSON
LINE...MAINLY UNTIL 10 PM.
DISCUSSION:
ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. SOME
OF THE STRONGER STORMS MAY PRODUCE PEA SIZE HAIL AND GUSTY
WINDS. IN ADDITION...SOME OF THE THUNDERSTORMS COULD PRODUCE ONE
TO TWO INCHES OF RAIN IN LESS THAN AN HOUR IN ISOLATED
LOCATIONS...WHICH COULD LEAD TO SOME VERY LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY
NIGHT...WITH A BETTER CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON
AND EVENING. SOME POTENTIAL DOES EXIST FOR SEVERE THUNDERSTORMS
WEDNESDAY WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
HATCH/IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 PM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG MANES 37.38N 92.37W
05/22/2006 WRIGHT MO PUBLIC
VERY LARGE TREE LIMBS DOWNED AND OUTBUILDING DAMAGED.
&&
SRUNNELSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 550 PM CDT MON MAY 22 2006 MOZ094-102-222345- BARRY-LAWRENCE- 550 PM CDT MON MAY 22 2006 ...SIGNIFICANT WEATHER ALERT FOR BARRY AND LAWRENCE COUNTIES UNTIL 645 PM CDT... AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PIERCE CITY...OR NEAR MONETT...AND MOVING NORTHEAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL PIERCE CITY 36.95N 94.00W
05/22/2006 E1.75 INCH LAWRENCE MO LAW ENFORCEMENT
&&
DCRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 PM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL PIERCE CITY 36.95N 94.00W
05/22/2006 E0.75 INCH LAWRENCE MO PUBLIC
&&
DCRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD PIERCE CITY 36.95N 94.00W
05/22/2006 LAWRENCE MO LAW ENFORCEMENT
DISPATCHER FROM MONETTE PD REPORTED THAT FLASH FLOODING
WAS OCCURRING IN PIERCE CITY. PORTIONS OF HER RESIDENCE
HAD BEEN COMPLETELY FLOODED OVER.
&&
DCRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 PM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM FLASH FLOOD 6 N FAIRVIEW 36.90N 94.09W
05/22/2006 NEWTON MO LAW ENFORCEMENT
NEWTON COUNTY CENTRAL DISPATCH ADVISED THAT SHOAL CREEK
HAS FLOODED OVER A SECTION OF JOLLY MILL DRIVE NEAR THE
COMMUNITY OF JOLLY.
&&
DCRAMERThe Springfield radar (KSGF), 112 km away, was scanning. The volume nearest the first event began at 01:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508830.